| Catalog Number |
4103101 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Fever (1858); Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Vomiting (2144)
| Date of Event |
01/10/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation: the run data file (rdf) was analyzed for this event.Review of the dlog and aim images associated with this complaint did not show any issues throughout the procedure.The dlog and images were reviewed for alarms, clumping, and any unusual events that may have impacted the run or that could possibly affect the patient¿s condition.The images show a normal separation of the blood components and position of the interface in the connector.There were no significant issues or signals that indicate unexpected device behavior throughout the procedure.It was noted that the saline rinse was performed after the disposable set prime ¿ a volume of 248.72ml went through the cassette.The operator ended the run without rinseback at 12:23, as expected with low tbv patient with custom prime.Review of the procedure showed that the device performed as expected.Investigation is in process.A follow-up report will be provided.
Event or Problem Description
The customer reported that a patient underwent a collection with packed red blood cell priming.During the procedure, the patient developed headache, fever, chills and vomiting.The procedure was aborted, as patient had tachycardia with hypotension.Ivf ns bolus given.Stat dose of iv methyl prednisolone and antihistamines was given.Iv steroids repeated i/v/o hypotension.Patient required noradrenaline infusion due to persistent hypotension.No repeat fever and vomiting.Procal had increased to 54 on (b)(6) 2026.Noradrenaline tapered and stopped on (b)(6) 2026.Full patient identifier: (b)(6) the collection set is not available for return because it was discarded by the customer.
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, b.6, b.7, h.6, h.10 and h.11.Investigation: the run data file (rdf) was analyzed for this event.Review of the dlog and aim images associated with this complaint did not show any issues throughout the procedure.The dlog and images were reviewed for alarms, clumping, and any unusual events that may have impacted the run or that could possibly affect the patient¿s condition.The images show a normal separation of the blood components and position of the interface in the connector.There were no significant issues or signals that indicate unexpected device behavior throughout the procedure.It was noted that the saline rinse was performed after the disposable set prime ¿ a volume of 248.72ml went through the cassette.The operator ended the run without rinseback at 12:23, as expected with low tbv patient with custom prime.Review of the procedure showed that the device performed as expected.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.The manufacturer of the disposable sterile solutions used in combination with this procedure are not known.However, for tbct solutions, per and internal technical report, the devices terumo bct manufactures in lakewood / littleton, co, vietnam, costa rica and harmac to collect, separate and store blood products are terminally sterilized to an sal of < 1.0 x 10-6.Additionally, a sterility assurance system has been designed and employed to ensure this sal will be achieved for every product manufactured.Therefore, it may be concluded bacterial contamination observed in collected blood products from terumo bct devices is most likely due to the inherit hazard of collecting blood as it relates to bacterial contamination.Investigation is in process.A follow-up report will be provided.
Event or Problem Description
The customer reported that a patient then underwent a second harvest procedure with prbc priming.During the procedure, the patient developed a headache, fever, chills and vomiting.The procedure was aborted, as the patient had tachycardia with hypotension.Ivf ns bolus given.Stat dose of iv methyl prednisolone and antihistamines was given.Iv steroids repeated i/v/o hypotension.Patient required noradrenaline infusion due to persistent hypotension.No repeat fever and vomiting.Procal had increased to 54 on (b)(6) 2026.Noradrenaline tapered and stopped on (b)(6) 2026.Full patient identifier: (b)(6) the collection set is not available for return because it was discarded by the customer.
Additional Manufacturer Narrative
This report is being filed to provide additional information in d.4, h.6 and h.11.Investigation: the run data file (rdf) was analyzed for this event.Review of the dlog and aim images associated with this complaint did not show any issues throughout the procedure.The dlog and images were reviewed for alarms, clumping, and any unusual events that may have impacted the run or that could possibly affect the patient¿s condition.The images show a normal separation of the blood components and position of the interface in the connector.There were no significant issues or signals that indicate unexpected device behavior throughout the procedure.It was noted that the saline rinse was performed after the disposable set prime ¿ a volume of 248.72ml went through the cassette.The operator ended the run without rinseback at 12:23, as expected with low tbv patient with custom prime.Review of the procedure showed that the device performed as expected.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.The manufacturer of the disposable sterile solutions used in combination with this procedure are not known.However, for tbct solutions, per an internal technical report, the devices terumo bct manufactures in lakewood / littleton, co, vietnam, costa rica and harmac to collect, separate and store blood products are terminally sterilized to an sal of < 1.0 x 10-6.Additionally, a sterility assurance system has been designed and employed to ensure this sal will be achieved for every product manufactured.Therefore, it may be concluded bacterial contamination observed in collected blood products from terumo bct devices is most likely due to the inherit hazard of collecting blood as it relates to bacterial contamination.Root cause: review of the dlog and aim images associated with this complaint did not show any issues throughout the procedure.The dlog and images were reviewed for alarms, clumping, and any unusual events that may have impacted the run or that could possibly affect the patient¿s condition.The images show a normal separation of the blood components and position of the interface in the connector.There were no significant issues or signals that indicate unexpected device behavior throughout the procedure.For the first procedure, the operator ended the run without rinseback at 15:01, as expected with low tbv patient with custom prime.For the second procedure, it was noted that the saline rinse was performed after the disposable set prime ¿ a volume of 248.72ml went through the cassette.The operator ended the run without rinseback at 12:23, as expected with low tbv patient with custom prime.Review of the procedure showed that the device performed as expected, and the optia system is safe to use.In relation to the rising crp and elevated pct, a root cause cannot be definitively determined.The medication (g-csf) commonly used to mobilize stem cells from the bone marrow into the peripheral blood naturally increases systemic levels of pro-inflammatory mediators (like interleukin-6 and oncostatin m), which in turn causes the liver to produce more crp.This is a common and expected side effect of the mobilization process itself for many donors.While stem cell collection is generally safe, the preparatory procedures, such as administration of granulocyte colony-stimulating factor (g-csf) or central venous catheter (cvc) insertion, can trigger these markers.The symptoms reported (elevated pct, fever, chills, hypothermia, tachycardia) are also suggestive of a potential systemic inflammatory reaction and/or an infection/sepsis.Therefore, it cannot be ruled out that an underlying infection was also present at the time of harvesting as an up-trending c-reactive protein (crp) accompanied by elevated procalcitonin (pct) during a stem cell harvest or the immediate post-harvest period suggests a potential systemic inflammatory reaction or underlying infection.Possible causes for an infection include but are not limited to: complications associated with prolonged use of catheter access.Patients' underlying disease diagnosis (immunocompromised host) and/or the infection was endogenous and originated from the patient.Aseptic technique.
Event or Problem Description